Neutral Models with Generalised Speciation - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Bulletin of Mathematical Biology Year : 2009

Neutral Models with Generalised Speciation


Hubbell's neutral theory claims that ecological patterns such as species abundance distributions can be explained by a stochastic model based on simple assumptions. One of these assumptions, the point mutation assumption, states that every individual has the same probability to speciate. Etienne et al. have argued that other assumptions on the speciation process could be more realistic, for example, that every species has the same probability to speciate (Etienne, et al. in Oikos 116:241-258, 2007). They introduced a number of neutral community models with a different speciation process, and conjectured formulas for their stationary species abundance distribution. Here we study a generalised neutral community model, encompassing these modified models, and derive its stationary distribution, thus proving the conjectured formulas.

Dates and versions

hal-00858548 , version 1 (05-09-2013)



Bart Haegeman, Rampal S. Etienne. Neutral Models with Generalised Speciation. Bulletin of Mathematical Biology, 2009, 71 (6), pp.1507-1519. ⟨10.1007/s11538-009-9411-0⟩. ⟨hal-00858548⟩
71 View
0 Download



Gmail Facebook X LinkedIn More